MDJunction - People Helping People
 
Ask a Question
04/01/2009 07:17 AM

Can Lyrica make FM worse?

JBeesmom
JBeesmom  
Posts: 64
Member

I was wondering if anyone out there feels that Lyrica can make the pain worse? My daughter has been taking it for about 2 months (she takes 300mg per day) and she seems to be getting worse. She has gained at least 15 pounds, her mood is terrible, she is experiencing pain mostly all the time (worse at night) and she looks swollen to me -especially in her face. I think she should be weened off the medicine at this point, but I'm not sure if I'm right. She's only 20 years old and suffering. We are trying to find another doctor to help her cope with this illness but in the interim we are "seeing"- I use the term loosely- a very inaccessible pain management doctor who is hardly ever in the office and difficult to get him on the phone.

Any thoughts would be appreciated!

Cindy Sad

Reply

04/01/2009 07:38 AM
TinaL
aTinaLPosts: 11832
VIP Member
I'm an Advocate

Cindy, I think it is possible for any drug to have what they call a paradoxical effect, so I don't know why it couldn't happen with lyrica.

Please don't change anything without consulting a doctor first. Hard words to live by sometimes, I know. Try calling the office and leaving a message. You can also talk to your pharmacist about it. They frequently know more about drugs than the doctors do.

He can tell you if you're going to dc the drug how to do it properly.

Let us know what happens. What's going on sounds especially awful. Wish her the best for us!


04/01/2009 08:10 AM
faithfromabove
 
Posts: 5
Member

To all my buddies out there...Just wanted to share a great resource I found. This lady (Dominie Bush) has had FM for many years and has put together a monthly newsletter that is very informative and helpful. If you are interested, the April newsletter is at www.fms-help.com/033109.htm

Everything is discussed, from the latest TV ads to drs. and meds. You can sign up to receive it each month. Take care!


04/01/2009 12:26 PM
summer

I know for a fact that it did make it worse for me.

04/01/2009 12:37 PM
JBeesmom
JBeesmom  
Posts: 64
Member

Hi Tina. I spoke with the doctor today and he said to ween my daughter off by decreasing her dosage 75 mg. at a time. Over the course of abut 1 1/2 weeks she should be able to be off the Lyrica.

She was in such pain today, that the physical therapist couldn't even work on her. We came home and I had her take a warm scented bubble bath for about 25 minutes and she felt slightly better. She's resting now and I'll have her take another bath tonight.

Thanks for your input- I really appreciate it!

Cindy

Unsure


04/01/2009 12:39 PM
JBeesmom
JBeesmom  
Posts: 64
Member

Hi Summer. If you don't mind me asking in what ways did Lyrica make you worse?

Thanks.

Cindy


04/01/2009 12:59 PM
summer

Well, Lets see if I can remember. My memory was much worse. I had dizziness, double vision and fell down the stairs a few times. I gained weight immediately, esp. around my midsection, hands, feet and hands, like I was super swollen. My joints were super sore and it made it more difficult to walk. I was tired all the time and could not leave the house to do anything. And I had trouble swallowing. I know there must have been more things, but I have forgotten. I was so confused all of the time, I had to write things down that happened in the day, or I was lost.

04/01/2009 01:10 PM
JBeesmom
JBeesmom  
Posts: 64
Member

Hi Summer. It seems that some of the side effects you experienced are similar to the ones my daughter is encountering. And now that you mentioned it, my daughter has had some dizziness and double vision over the course of the past months. I'm glad that I decided to get her off this medication.

Thanks for sharing your information!

Cindy


04/01/2009 01:45 PM
summer

No problem. Glad I could help! Hope she's doing better!

04/01/2009 06:22 PM
Auntie3285
Auntie3285  
Posts: 9182
VIP Member
I'm an Advocate

I have been on Lyrica (lower dose than your daughter) since May of last year and yes, I had those side effects the first few days but they subsided and Lyrica does keep my pain at bay now.

The first few days I was exhausted all day long and periodic blurred vision (mostly when I was tired) but both the vision problem subsided quickly.

The pain seemed better but the exhaustion continued so I called Rhuemy office . They said ""instead of taking Lyrica morning and bedtime, try taking both pills (75 mg) before bedtime. Works for me and my pain is a 4 now rather than a 10.

I gained a bit of weight (maybe 10#s) during the first couple of months but no more since.

I wish your daughter the best ~~~and a less painful life with Fibro.

Reply

Share this discussion with your friends:
<< Start < Prev 1 Next > End >>


Disclaimer: The information provided in MDJunction is not a replacement for medical diagnosis, treatment, or professional medical advice.
In case of EMERGENCY call 911 or 1.800.273.TALK (8255) to the National Suicide Prevention Lifeline. Read more.
Contact Us | About Us
Copyright (c) 2006-2014 MDJunction.com All Rights Reserved